MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / GT 340MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / GT 340MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.064S
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Injury (2348); Not Applicable (3189)
Date of Event 04/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device history lot: part number: 04.033.064s, synthes lot number: l945713, manufacturing site: (b)(4), release to warehouse date: july 05, 2018, expiry date: april 30, 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during a femoral recon nailing of 1/3 shaft fractured femur on the patient, the right titanium cannulated femoral recon nail was becoming incarcerated within the femoral shaft.The surgeon had to reamed up to 12mm for the insertion of the 10mm nail.Upon removal of the incarcerated nail, there was femoral neck fracture.After the removal of the 10mm nail, a 9mm nail was inserted, and the femoral neck fracture was reduced and fixated with 6.5 cannulated screws.The surgeon had to ream to 14.5mm in order to insert the 9mm nail.The surgeon complaint that the proximal portion of the nail was too wide in diameter, therefore resulting in the incarnation due to the long or wide proximal taper of the femoral recon nail.The medical intervention required since, they had to change tables to insert 6.5 cannulated screws into the femoral neck after the insertion of the 9mm nail and extra x-rays were needed.There was a surgical delay approximately of one hour and sixty (60) minutes.Procedure successfully completed.Patient status is good.Concomitant devices reported: unknown reamer (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM / TI CANN FRN / GT 340MM / RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10002256
Report Number2939274-2020-02052
Device Sequence Number13972498
Product Code HSB
UDI-Device Identifier10886982271990
UDI-Public(01)10886982271990
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.064S
Device Catalogue Number04.033.064S
Device Lot NumberL945713
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM / TI CANN FRN / GT 340MM / RIGHT - STERILE; UNK - REAMERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR